MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR.

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR.
Model Number A22251C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced device was returned to the service center for evaluation.The oem (oste) conducted a review of the device history records (dhr) for the affected lot or serial number and indicated there was no deviations or non-conformities regarding the described issue.A visual inspection was performed on the received condition and found the roller ball tip at the distal tip of the device was detached/broken off; the detached roller ball was returned.Additionally the loop wire was broken off as one side of the loop wire from the gray colored insulation was completely missing.A microscope inspection of the distal tip found charred marks at the breakage points of the detached roller ball tip, loop end and grey insulation post.The outer sheath from the proximal end area was noted bent.Based on the device evaluation results and similar reported events, the potential cause of the broken / detached roller ball and the broken / missing loop wire on the device can occur when there is contact between the loop wire / roller ball tip and a metal object during activation the bent outer sheath is due to excessive stress and force cause by mishandling.
 
Event or Problem Description
The manufacturer was informed that during a therapeutic procedure, when device was activated the roller ball at the distal tip of the device broke off and fell inside the patient.All broken parts were retrieved from the patient without harm.There was no patient injury reported.

Brand Name
HF-RESECTION ELECTRODE, ROLLER, 24-28 FR.
Common Device Name
HF-RESECTION ELECTRODE, ROLLER
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key9239373
Report Number9610773-2019-00147
Device Sequence Number1935035
Product Code GCP
UDI-Device Identifier14042761036815
UDI-Public14042761036815
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K931764
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22251C
Device Catalogue NumberA22251C
Device Lot Number1000032328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2019
Initial Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1